MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed during the same procedure section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6 - health effect - impact code: 4625 for incision enlargement and suture.Section h6 - health effect - clinical code 4581: no code available (incision enlargement).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
A surgeon reported experiencing slight resistance while injecting a monofocal intraocular lens (iol) which resulted in the iol having two large scratches and needing to be removed.Wound was enlarged, and a suture was placed.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the field 'a6' was not addressed in section h6 of the initial mdr report.Additionally, fields 'b1' and 'b2' were mistakenly selected, which is incorrect, as the event is solely categorized as a 'product problem.' it was also noted that a typo was present in the 'device manufacture date' field in section h4 of the initial mdr report.Furthermore, an additional device code, '1487,' is required to document report of slight resistance during device operation.This code was inadvertently omitted from the initial mdr report.Accordingly, the relevant information has been corrected and incorporated into this supplemental mdr report, as detailed below: section a6: race: unknown, information was not provided.Section h4: device manufacture date: jun 28, 2024 section h6: device code: 1487 - device difficult to setup or prepare the following selections are not applicable to this event: section b1.Report type: adverse event section b2.Outcome attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: jul 17, 2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on and found the plunger rod was fully extended.The cartridge tip was observed to be damaged, and a stress mark was observed.Ophthalmic viscoelastic device (ovd) was observed to be distributed throughout the cartridge.The lens module was inspected, and no issues were observed.The plunger rod was inspected and was found to be damaged.The handpiece was inspected, and no issues were identified.The lens was visually inspected and was observed to be cut in half with one half missing and coated in viscoelastic residue.The lens was cleaned and further inspected, revealing damage near the edge of the lens.No further issues were identified.No further evaluation was performed.The complaint issues "difficult to use" was not identified during product evaluation.The observed "lens damaged" is similar to the reported complaint of "cosmetic issues".However, according to the complaint investigation results, the issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21940228
Report Number3012236936-2025-000121
Device Sequence Number8802373
Product Code MFK
UDI-Device Identifier05050474810761
UDI-Public(01)05050474810761(17)270628
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer08/12/2025
08/19/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date08/15/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale